MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-H190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during reprocessing, the colonovideoscope tested positive for 23 colony forming units (cfus) of pseudomonas aeruginosa and pseudomonas hominis.The suction channel tested positive for 21 cfus of pseudomonas hominis, and the axillary channel tested positive for 1 cfu of pseudomonas aeruginosa.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The microbiological analysis results are pending.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: jun 11, 2024.Sampling from: all channels.Cfu: <1 cfu/endoscope (<1 cfu/100ml).Bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, it resulted in detection of bacteria.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that, during reprocessing, the colonovideoscope tested positive for greater than 100 colony forming units (cfus) of citrobacter freundii and pseudomonas aeruginosa in the biopsy channel, greater than 100 cfus of citrobacter freundii in the suction channel, 1 cfu of the citrobacter freundii in the air/water channel, 50 cfus of citrobacter freundii and pseudomonas aeruginosa in the auxiliary water channel, greater than 100 cfus of citrobacter freundii, and greater than 100 cfus of pseudomonas aeruginosa in the entire scope.A second test was performed three days later and tested positive for greater than 100 cfus of pseudomonas aeruginosa in the suction channel, 2 cfus of the citrobacter freundii in the air/water channel, 5 cfus of the citrobacter freundii and pseudomonas aeruginosa in the auxiliary water channel, and greater than 100 cfus of pseudomonas aeruginosa in the entire scope.A third test was performed four days later and tested positive for 21 cfus of pseudomonas aeruginosa in the suction channel, 1 cfu of the staphylococcus hominis in the air/water channel, 1 cfus of pseudomonas aeruginosa in the auxiliary water channel, and greater 23 cfus of pseudomonas aeruginosa in the entire scope.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19538283
Report Number9610595-2024-12037
Device Sequence Number6425040
Product Code FDF
UDI-Device Identifier04953170436673
UDI-Public04953170436673
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown